Thunderstorm Wind, Waupaca
- When
- April 19, 5:27 PM CST
- Where
- Waupaca County, 3 mi SSE of Weyauwega
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.283, -88.917
Thunderstorms developed ahead of a cold front moving across Wisconsin. Winds from these storms knocked down a shed and tore the roof from a barn near Weyauwega, and downed several 2 foot diameter trees and flipped over boats near New London.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed ahead of a cold front moving across Wisconsin. Winds from these storms knocked down a shed and tore the roof from a barn near Weyauwega, and downed several 2 foot diameter trees and flipped over boats near New London.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 19, 2:30 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE APR 19 2005 .SHORT-TERM...TNGT AND WED. MAIN FCST CONCERN WL BE CONVECTIVE TRENDS LATE THIS AFTERNOON/EARLY EVENING AND PCPN AMTS OVRNGT. THE 19Z MSAS SFC ANALYSIS SHOWED AN AREA OF LOW PRES OVR EXTREME SRN MN WITH A CDFNT EXTENDED N-NE THRU NE MN. SOUTHERLY WNDS AHD OF THIS FNT HAVE RAISED DEW PTS INTO THE LWR 50S ACROSS WI. WV SATL IMAGERY INDICATED A STG SHRTWV LOCATED NEAR THE MN/IA BORDER. RADAR MOSAIC PLACED TWO BANDS OF PCPN. THE FIRST BAND WAS LOCATED ACROSS WRN WI ASSOCIATED WITH THE SHRTWV. THE SECOND BAND WAS AN W-E ORIENTATED LINE ALONG THE MI/WI BORDER CAUSED BY THE LKBRZ BNDRY. THE STG SHRTWV IS PROGGED TO LIFT NE ACROSS WI TNGT AND GRADUALLY WEAKEN WITH TIME. THE CDFNT IS EXPECTED TO MOV SE ACROSS MOST OF THE STATE AS WELL. PLENTY OF MSTR IN PLACE AHD OF THESE FEATURES TO MAKE MUCH NEEDED RAINFALL A GOOD BET ACROSS NE WI. AS FOR SVR WEATHER...MODIFIED SNDNGS DO HAVE CAPES OVR 1000 J/KG OVR ERN WI WITH 30 KTS DEEP LYR SHEAR. PBLM FOR SVR IS THAT BY THE TIME THE SHRTWV AND CDFNT REACH ERN WI...WE WL BE WELL PAST SUNSET THUS LOSS OF DAYTIME HEATING TO LIMIT INSTABILITY. NRN WI SHOULD SEE PCPN TAPER OFF SHORTLY AFTER MIDNGT AS THE CDFNT MOVS AWAY FROM THAT PART OF THE FCST AREA. ENUF CLDS AND WND TNGT TO HOLD TEMPS UP SOMEWHAT EVEN WITH THE FROPA. GUID TEMPS ARE CLOSE AND APR REASONABLE. CDFNT STILL IN THE PROCESS OF EXITING SRN WI WED MORNING SO BACK EDGE OF PCPN MAY NOT HAVE COMPLETELY CLEARED SRN SECTIONS OF THE FCST AREA BY DAYBREAK. WL MENTION ONLY A SLGT CHC FOR NOW. OTHERWISE...HI PRES PROGGED TO BUILD SEWD FROM CANADA AND BRING DRIER...COOLER AIRMASS TO NE WI. A GRADUAL DECREASE IN CLDS FROM NORTH TO SOUTH AS THE DAY WEARS ON. IT MAY TAKE MOST OF THE DAY BEFORE THE CLDS LEAVE THE SRN TIER OF COUNTIES. A MUCH COOLER DAY ON TAP WITH 8H TEMPS DOWN TO +2C AND NE WNDS OFF OF LK MI. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT...BRINGING DRIER AND COOLER TEMPERATURES TO THE REGION. THE HIGH WILL REMAIN OVER THE REGION THURSDAY...BEFORE NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA THURSDAY NIGHT INTO FRIDAY MORNING. DID LOWER MINIMUM TEMPERATURES AND DEWPOINTS WEDNESDAY NIGHT INTO THURSDAY WITH HIGH BUILDING IN. OTHERWISE...THE FIRST HALF OF THE WEEKEND WILL BE QUIET BEFORE COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST ON SUNDAY. THE MODELS ARE NOW SHOWING A DRASTIC CHANGE IN THE WEATHER PATTERN FOR THE FIRST HALF OF THE WORK WEEK. AN UPPER LOW WILL BRING MOSTLY CLOUDY CONDITIONS WITH A CHANCE OF SHOWERS MONDAY AND TUESDAY. DID NOT STRAY TO FAR FROM MEX GUIDANCE AS IT SEEMED REASONABLE DUE TO EXPECTED CLOUD COVER IN THE LATTER PORTION OF THE FORECAST PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT TUE APR 19 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION LATER TODAY AND TONIGHT. THERE MAY BE ENOUGH INSTABILITY FOR SOME OF THE THUNDERSTORMS TO PRODUCE GUSTY WINDS...HAIL AND HEAVY RAIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED ON LAKE MICHIGAN AND GREEN BAY LATE TONIGHT INTO WEDNESDAY. THE INCREASING WINDS AND WAVES MAY CAUSE PROBLEMS FOR BOATERS WITH SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RDM WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448571, 5448572.